Gabapentin

Discussion in 'Fibromyalgia Main Forum' started by suzanne, Jul 6, 2003.

  1. suzanne

    suzanne New Member

    Just wondering if anyone else is taking Gabapentin to help with the pain for FMS.??????
    I haven't heard about anyone else taking it.
    What it does is attack all the nerve endings to help with pain. I think Fibro Fog is bad, to me at times Gabapentin makes it worse.
    you just cant seem to win trying to fight this dd.

    If anyone has taken it or is taking it please reply

    Have a nice day

    Your Friend

    Susan
  2. Tibbiecow

    Tibbiecow New Member

    I have been taking gabapentin for three months now. It does help with the pain, what it does for me is turn down my pain threshold. My pain threshold is WAY out of whack. I take 600 mg, four times a day.
    Lots of people on the board take it, many with great success. I hope you hear from them.
    This drug helps some people with migraine prevention. I don't know if it is helping me with that, I think it might be, because it makes me less sensitive. I take topamax, which is incidentally another anti seizure drug, to help with warding off my migraines.
    You may get more replies to your question if you edit your post to read "Neurontin" instead of "gabapentin". Neurontin is the brand name of the drug and gabapentin is the generic name of it. Most people on the board will recognize Neurontin first.
    Tibbie
  3. mamafrey

    mamafrey New Member

    I have been on Neurotin since March. I am now taking 800mg. 3 x day. Went up to 4 but i think it made the pain worse so i backed down. I haven't really noticed much difference except with the burning in the head and spine are gone. I am going to ask my dr. tomorrow to switch to topamax. I need to loose some weight. Plus the neurotin did the best for the first couple weeks everytime they upped it then started not doing as good. Good Luck. mamafrey
  4. franners

    franners New Member

    I am now up to 5200mg a day.. I can have 6400mg if I need. I am still in pain but not as much.. Yes it does make you more "foggy" but, I would rather be foggy than in as much pain.. I can not drive now, but what can you do.. I am having some side effects but they are not severe and I see Rhuemy tomorrow..
    I also take wellbutrin with it to help with the sluggish feeling.. You might want to try it.. I am now taking 200mg twice daily and it did wanders for like a week or more (can't count the days any more) and I cried for the first time yesterday in a while. I will ask for an increase tomorrow...
    Toodles and all my heart
    Fran
  5. MEELEN

    MEELEN New Member

    HI, I HAVE BEEN TAKING G. FOR SEVERAL MONTHS. IT HAS BLUNTED THE INTENSITY OF MY PAIN. I TAKE 300MG AM, NOON AND 600MG AT NIGHT. 900MG MADE ME SLEEPY THE NEXT DAY. THE ONLY SIDE EFFECT FOR ME IS CONSTIPATION. I HOPE IT WORKS FOR YOU. MEELEN
  6. lea

    lea Member

    Just wondering if anyone has weight gain with it? If so, does dosage make a difference?
    thank you in advance
    best,
    lea
  7. mamafrey

    mamafrey New Member

    I haven't gained any. Like i said i my earlier post i have been on it since March, i do fluctuate 5 lbs. either way. I am really interested in the Topamax though, it does cause weight loss. Checking with my dr. on that tomorrow. mamafrey